Alert archive / Ohio / River Flood Warnings in 2008

River Flood Warning 28, NWS Cleveland, OH

February 6, 2008Erie County, Lorain County, Ohio

NWS Cleveland, OH issued this river flood warning at Feb 6, 2008, 7:34 AM EST for Erie County, Lorain County, Ohio. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2008, 7:34 AM EST (12:34 UTC)
Expired
Feb 7, 2008, 2:42 AM EST
In force
19 hr
Issued by
NWS Cleveland, OH
Flood severity
Minor

Counties Erie County, OH, Lorain County, OH

The radar

The Cleveland radar (KCLE), 47 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Vermilion River near Mill Hollow MP (VERO1). The gauge peaked at 9.40 ft at Feb 6, 2008, 9:00 PM EST.

actionminormoderate5101502/0602/0702/08
Action stage
7 ft
Minor stage
9 ft
Moderate stage
14 ft
Major stage
15.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04199500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KCLE 061234
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
734 AM EST WED FEB 06 2008

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  VERMILION RIVER NEAR VERMILION

REMEMBER...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER 
MAY BE DEEPER THAN IT APPEARS.  TURN AROUND AND FIND ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


OHC043-093-062034-
/O.NEW.KCLE.FL.W.0028.080206T1234Z-080207T0742Z/
/VERO1.1.ER.080206T1218Z.080206T1500Z.080207T0142Z.NO/
734 AM EST WED FEB 06 2008

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE VERMILION RIVER NEAR VERMILION
* FROM THIS MORNING UNTIL LATE TONIGHT.
* AT 7 AM WEDNESDAY THE STAGE WAS ESTIMATED AT 9.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS MORNING AND
  CREST NEAR 10.5 FEET AROUND NOON. THE RIVER WILL REMAIN NEAR CREST
  THROUGH TONIGHT.
* AT 10.0 FEET...LOWLAND FLOODING WILL OCCUR IN MILL HOLLOW PARK.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Feb 6, 6:57 AM EST, 37 minutes earlier.

Area forecast discussion, Feb 6, 6:57 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
657 AM EST WED FEB 6 2008

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL OHIO TODAY
AND MOVE OFF THE NEW ENGLAND COAST LATE TONIGHT. HIGH PRESSURE
WILL MOVE ACROSS THE OHIO VALLEY/LOWER GREAT LAKES THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE N OF PIT WITH 3 HOUR HEIGHT FALLS INTO CENTRAL PA.
MODELS IN GOOD AGREEMENT FOR TODAY...MOVING THE LOW QUICKLY ACROSS
PA. BIGGER CONCERN IS THE SECOND LOW NOW DEVELOPING NEAR STL...IS
FORECAST TO MOVE ACROSS CENTRAL OHIO THIS AFTERNOON.

COMPARING THE NAM 6 HOUR PRECIP WITH THE GFS...THE NAM MUCH MORE
REALISTIC. GFS WAS OVER FORECASTING AMOUNTS AND WAS FURTHER SOUTH
THAN ACTUAL RAINFALL. BUT EVEN USING THE NAM...STILL SHOWS 1 TO
2 INCHES OF ADDITIONAL RAIN ESPECIALLY FOR THE SOUTHEASTERN
COUNTIES THIS AFTERNOON WITH THE SECONDARY LOW. AS A RESULT
EXTENDED FLOOD WATCH UNTIL 4 PM EXCEPT OVER NW OH.

DO EXPECT NW OHIO TO TRANSITION TO SNOW THIS AFTERNOON AFTER
SECONDARY LOW MOVES EAST OF AREA. MAY SEE A BRIEF PERIOD OF SLEET
OR FREEZING RAIN DURING THE TRANSITION PHASE. BUT WITH NE FLOW
OFF LAKE ERIE EXPECT MOST LOCATION NW OH NEAR THE LAKE TO LINGER
IN THE MID 30S WHICH SHOULD MINIMIZE THE THREAT OF FREEZING/FROZEN
PRECIP.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
SNOW SHOULD TAPER OFF OVERNIGHT...BUT THERE COULD BE SOME
LINGERING SHOW SHOWERS NE OH/NW PA AS SECONDARY TROUGH STILL
EXTENDS ACROSS LAKE ERIE. GET A LITTLE BREAK AS HIGH PRESSURE
MOVES ACROSS THE OHIO VALLEY/LOWER GREAT LAKES THURSDAY. HIGH MOVES
OFF THE MID ATLANTIC COAST FRIDAY. EXPECT LIGHT SNOW TO DEVELOP
FRIDAY NIGHT AS A TROUGH ROTATES ACROSS GREAT LAKES.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
LOOKS LIKE A WEAK COLD FRONT/SFC LOW EARLY SATURDAY. MODELS PRINT
OUT A FAIR AMOUNT OF QPF AND THINK THAT 50-70 POPS WARRANTED AT THIS
TIME BUT WILL HAVE TO WAIT TO SEE JUST HOW MUCH PCPN MIGHT OCCUR.
SHOULD BE ALL SNOW BUT WILL HAVE TO MAKE SURE ENOUGH WARM AIR DOES
NOT SNEAK NORTHWARD. TEMPS COULD ACTUALLY HIT THEIR MAX EARLY
SATURDAY BUT NO SIGNIFICANT COLD ADVECTION UNTIL THE ARCTIC FRONT
COMES THROUGH LATER SAT. COULD BE A BURST OF SNOW WITH FRONT...
THEN PRIMARILY LAKE EFFECT AND UPSLOPE SNOW SHOWERS/FLURRIES.
PLENTY COLD ENOUGH FOR GOOD LAKE EFFECT BUT WILL HAVE TO WAIT TO
PIN DOWN WIND DIRECTION. IF WIND STAYS MAINLY WEST THEN THERE IS
BETTER POTENTIAL FOR SQUALLS. A SHIFT TO THE NW AND MAY NOT BE
MUCH IN THE WAY OF SQUALLS. MODELS DIVERGE BY EARLY NEXT WEEK AS
ECMWF HANGS ON TO THE COLDER AIR WHILE THE GFS BRINGS STRONG
RETURN FLOW AND MUCH WARMER AIR. I THINK THE GFS IS TOO FAST WITH
THE WARMER AIR AND FCST IS ESSENTIALLY A COMPROMISE AND IS A
COUPLE OF CATEGORIES BELOW GFS TEMP GUIDANCE. WEAK CLIPPER LOW
LATER MONDAY COULD REINFORCE THE COLDER AIR BY TUESDAY AND BRING
SOME LIGHT SNOW/SNOW SHOWERS.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
HEAVY RAIN HAS SHIFTED EAST WITH FIRST WAVE. NEXT WAVE DEVELOPING
ON FRONT AND SHOWERS/DRIZZLE REDEVELOPING. CONDITIONS HAVE IMPROVED
IN A FEW SPOTS BUT TAF SITES ARE DESTINED TO SPEND MOST OF THE DAY
WITH IFR CEILINGS AND MVFR/IFR VSBY IN RAIN/FOG. RAIN/SNOW LINE
JUST NORTH OF LAKE ERIE AND EVEN AS NEXT WAVE TRIES TO PUSH A BIT
FARTHER NORTH THERE COULD BE SOME SLEET AND FREEZING RAIN AT
TOLEDO AND EVENTUALLY A CHANGE TO SNOW FROM WEST TO EAST EARLY
TONIGHT AS LOW PULLS OUT.

.OUTLOOK...
MVFR CEILINGS WILL LIKELY LINGER ON THURSDAY BUT VSBY SHOULD
IMPROVE TO VFR AS SLIGHTLY DRIER AIR FILTERS IN. MVFR CEILINGS MAY
LINGER ON FRIDAY AS WELL AS WEAK WARM ADVECTION DEVELOPS BUT THERE
IS A BETTER CHANCE FOR SOME VFR CEILINGS FRIDAY. ANY IMPROVEMENT
ON FRIDAY WOULD BE SHORT LIVED AS LOW PRESSURE FROM THE UPPER
MIDWEST PUSHES ACROSS THE AREA EARLY SATURDAY WITH SOME IFR VSBY
LIKELY IN SNOW. ARCTIC COLD FRONT WILL SWEEP ACROSS THE AREA LATER
SATURDAY AND FLUSH OUT MOST OF THE LOWER CLOUDS WITH THE EXCEPTION
ON THE SNOW BELT. STRONG GUSTY WINDS LIKELY WITH THE FRONT. SOME
MVFR CEILINGS MAY PERSIST ON SUNDAY IN UPSLOPE SNOW
SHOWERS/FLURRIES ALTHOUGH MOST SITES SHOULD BECOME VFR AS SNOW
SHOWERS TAPER OFF ON SUNDAY.

&&

.MARINE...
NORTHEAST WIND IS CURRENTLY STRONGER THAN GUIDANCE WHICH IS TYPICAL
WITH THIS TYPE OF SYSTEM. WIND SHOULD STAY JUST BELOW GALE EARLY
THIS MORNING. MODELS...EVEN ON DAY ONE...STILL NOT CONSISTENT WITH
THE TRACK OF THE SURFACE LOW. BELIEVE THAT THE FIRST WAVE WILL EXIT
EARLY THIS MORNING AND THE NEXT WAVE WILL EXIT THIS AFTERNOON AND
WILL KEEP BOTH LOWS SOUTH OF THE LAKE SO THE NORTHEAST WIND SHOULD
CONTINUE AND WINDS SHOULD DIMINISH A BIT THIS MORNING. WIND SHOULD
BACK TO WNW THIS EVENING AND THEN SOUTHWEST ON THURSDAY. WEAK COLD
FRONT PROGGED FOR EARLY SATURDAY BUT ARCTIC FRONT SATURDAY NIGHT
WILL BRING GALES INTO SUNDAY FIRST FROM THE WEST AND PERHAPS THE
NORTHWEST ON SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 4 PM EST THIS AFTERNOON FOR OHZ010>014-
     020>023-027>033-036>038-047-089.
     FLOOD WATCH UNTIL NOON EST TODAY FOR OHZ003-006>009-017>019.
PA...FLOOD WATCH UNTIL 4 PM EST THIS AFTERNOON FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Feb 6, 5:27 AM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
527 AM EST WED FEB 6 2008

OHZ010>014-020>023-027>033-036>038-047-089-PAZ001>003-071030-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
527 AM EST WED FEB 6 2008

...FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>009-017>019-071030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-
527 AM EST WED FEB 6 2008

...FLOOD WATCH IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-071030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
527 AM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALES ARE EXPECTED TO DEVELOP ON LAKE ERIE SATURDAY NIGHT AND LAST
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 10:56 PM ESTAreal Flood WarningCLECrawford, Hancock, Lucas, Marion, Ottawa, Sandusky and 3 more32 hr
Feb 5, 11:46 PM ESTAreal Flood WarningCLEAshland, Cuyahoga, Erie, Holmes, Huron, Knox and 5 more8 hr
Feb 6, 12:17 AM ESTAreal Flood WarningCLEAshtabula, Cuyahoga, Geauga, Lake, Mahoning, Medina and 5 more10 hr
Feb 6, 1:53 AM ESTFlash Flood WarningCLEAshland, Crawford, Marion, Morrow, Richland, Wyandot6 hr
Feb 6, 7:53 AM ESTRiver Flood WarningCLESandusky4 days
Feb 6, 7:54 AM ESTAreal Flood WarningCLEAshland, Cuyahoga, Erie, Holmes, Huron, Knox and 5 more8 hr
Feb 6, 9:13 AM ESTAreal Flood WarningCLEAshtabula, Cuyahoga, Geauga, Lake, Mahoning, Medina and 5 more22 hr
Feb 6, 2:59 PM ESTSevere Thunderstorm WarningCLEPortage, Trumbull31 min
Feb 6, 6:06 PM ESTAreal Flood WarningCLEAshland, Cuyahoga, Erie, Holmes, Huron, Knox and 5 more12 hr

Nearby

River Flood Warnings in Ohio, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.